Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 71, NWS Hastings, NE

June 10, 2008Osborne County, Rooks County, Kansas

NWS Hastings, NE issued this tornado warning at Jun 10, 2008, 9:21 PM CDT for Osborne County, Rooks County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2008, 9:21 PM CDT (02:21 UTC)
Expired
Jun 10, 2008, 10:00 PM CDT
In force
39 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Osborne County, KS, Rooks County, KS

The radar

The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2763 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
1.2
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 110221
TORGID
KSC141-163-110300-
/O.NEW.KGID.TO.W.0071.080611T0221Z-080611T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS
  ROOKS COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 1000 PM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  PLAINVILLE...OR 27 MILES EAST OF HILL CITY...MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  STOCKTON BY 935 PM CDT
  CODELL BY 945 PM CDT
  NATOMA BY 1000 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3951 9894 3913 9890 3913 9949 3943 9952
TIME...MOT...LOC 0221Z 266DEG 18KT 3925 9933

$$
2 follow-up statements
000 
WWUS53 KGID 110237
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
937 PM CDT TUE JUN 10 2008

KSC141-163-110300-
/O.CON.KGID.TO.W.0071.000000T0000Z-080611T0300Z/
ROOKS KS-OSBORNE KS-
937 PM CDT TUE JUN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
OSBORNE AND EASTERN ROOKS COUNTIES...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PLAINVILLE...OR 33
MILES EAST OF HILL CITY...MOVING EAST AT 21 MPH.

THE TORNADO WILL BE NEAR...
  CODELL BY 945 PM CDT
  WOODSTON BY 955 PM CDT
  NATOMA BY 1000 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3945 9937 3951 9894 3913 9890 3913 9934
TIME...MOT...LOC 0237Z 266DEG 18KT 3926 9923

$$
000 
WWUS53 KGID 110249
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT TUE JUN 10 2008

KSC141-163-110300-
/O.CON.KGID.TO.W.0071.000000T0000Z-080611T0300Z/
ROOKS KS-OSBORNE KS-
949 PM CDT TUE JUN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
OSBORNE AND EASTERN ROOKS COUNTIES...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CODELL...OR 35
MILES SOUTH OF PHILLIPSBURG...MOVING EAST AT 21 MPH.

THE TORNADO WILL BE NEAR...
  NATOMA AND WOODSTON BY 1000 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3914 9927 3945 9929 3951 9894 3913 9890
TIME...MOT...LOC 0249Z 266DEG 18KT 3926 9915

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 10, 6:09 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 10, 6:09 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT TUE JUN 10 2008

.AVIATION...MAIN ISSUES FOR THE 00Z TAF ARE THE CHANCE OF
THUNDERSTORMS AND STRATUS. APPEARS MVFR CELINGS WILL TRY TO
DEVELOP LATE TONIGHT AS MOISTURE INCREASES ACROSS THE REGION ON
SOUTHEASTERLY WINDS. THERE IS SOME CHANCE THAT EVEN LOWER CELINGS
COULD TRY TO DEVELOP...BUT FOR NOW DECIDED TO WAIT AND SEE HOW
THINGS PROGRESS BEFORE GOING INTO THE IFR CATEGORY. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...BUT AGAIN THE ODDS OF
ONE REACHING THE KGRI TERMINAL LOCATION APPEAR LOW ENOUGH TO LEAVE
IT OUT AT THE MOMENT. THE NEXT BETTER CHANCE OF THUNDERSTORMS
SHOULD ARRIVE JUST AFTER THIS TAF VALID PERIOD.

&&

.PREV DISCUSSION... /ISSUED 313 PM CDT TUE JUN 10 2008/

SHORT TERM...LATEST WATER VAPOR IMAGERY SHOWS A POTENT UPPER WAVE
DIGGING EAST TO SOUTHEAST ACROSS THE PACIFIC NORTHWEST WHILE
DOWNSTREAM A WEAK RIDGE IS IN PLACE ACROSS THE CENTRAL TO NORTHERN
HIGH PLAINS.  ROUNDING THE BASE OF THE TROUGH IS A 120 TO 130 KT
UPPER JET STREAK WHICH WILL BEGIN TO ACT AS A CATALYST FOR
THUNDERSTORM DEVELOPMENT LATER TONIGHT AND AGAIN ON WEDNESDAY.
RECENT OBJECTIVE SURFACE ANALYSIS SHOWS A DEEPENING AREA OF LOW
PRESSURE ACROSS SOUTHEAST WYOMING WITH A WARM FRONT SEEN EXTENDING
EAST ALONG THE NEBRASKA...SOUTH DAKOTA BORDER WHILE A DRYLINE IS
SHOWN STRETCHING FROM NEAR THE BLACK HILLS REGION SOUTHWARD ACROSS
WESTERN NEBRASKA AND KANSAS. EAST OF THIS DRYLINE...ML CAPES OF
1500 TO 2500 J/KG ARE ALREADY SEEN ACROSS WESTERN KANSAS AND
NEBRASKA ALTHOUGH STRONG INHIBITION IS KEEPING THE ATMOSPHERE
CAPPED THIS MID AFTERNOON.

MAIN QUESTION AS THE AREA HEADS INTO THE EVENING HOURS IS IF ANY
CONVECTION CAN DEVELOP ALONG THE DRYLINE DESPITE THE MAIN MID TO
UPPER FORCING FROM THIS WAVE REMAINING WELL TO THE NORTHWEST OF THE
REGION.  WITH THE DRYLINE SHOWN TO RETREAT TO THE WEST BY MID
EVENING...THE WINDOW FOR CONVECTION TO FIRE WILL BE SMALL.  STILL
NOT REAL CONFIDENT ANY CONVECTION WILL DEVELOP NEAR OR IN THE GID
CWA...BUT WITH STEEP LOW LEVEL LAPSE RATES ALREADY IN PLACE AND
INHIBITION SHOWN TO WEAKEN...CAN/T RULE OUT ONE OR TWO ISOLATED
THUNDERSTORMS MOVING INTO/ACROSS THE CWA THIS EVENING.  ANY
CONVECTION THAT WOULD MOVE ACROSS THE CWA WOULD HAVE THE POTENTIAL
TO BE STRONG TO SEVERE GIVEN EFFECTIVE BULK SHEAR VALUES IN EXCESS
OF 40 KNOTS ALLOWING FOR SOME CELL ROTATION.  THE FOCUS FOR
ADDITIONAL CONVECTION FOR THE REMAINDER OF TONIGHT THEN SHIFTS INTO
AN ELEVATED MODE AS A 60 TO 70 KT LLJ IS SHOWN TO DEVELOP ACROSS THE
REGION.  WHILE THE BEST CHANCE FOR ELEVATED NOCTURNAL CONVECTION
SHOULD BE CLOSER TO THE NOSE OF THE JET ACROSS SOUTHERN SOUTH DAKOTA
INTO NORTHEAST NEBRASKA...CAN/T RULE OUT A STRAY THUNDERSTORM OR TWO
DEVELOPING WITHIN THE JET AXIS DURING THE OVERNIGHT HOURS BEFORE THE
JET AXIS SLIPS EAST INTO THE MISSOURI VALLEY REGION BY 12Z.  THE
FINAL ISSUE TO RESOLVE FOR TONIGHT REVOLVES AROUND THE TIGHT
PRESSURE GRADIENT AHEAD OF THE AREA OF LOW PRESSURE AND IF WINDS MAY
FLIRT WITH WIND ADVISORY CRITERIA. BUFKIT MOMENTUM TRANSFER DOES
SHOW MIXING POTENTIAL AT THE 10 M LEVEL RESULTING IN MEAN LAYER
WINDS OVER 30 KNOTS. HOWEVER...FEEL BOUNDARY LAYER WILL DECOUPLE
ENOUGH TO KEEP SPEEDS BELOW 30 MPH AND WILL NOT PUT OUT A WIND
ADVISORY.

WEDNESDAY INTO WEDNESDAY NIGHT ARE SHAPING UP TO A BE ANOTHER ACTIVE
CONVECTIVE PERIOD ACROSS PORTIONS OF THE CWA AS THE PAC NW UPPER
WAVE PLOWS EASTWARD INTO THE NORTHERN PLAINS.  IN RESPONSE TO THIS
WAVE...A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE CWA DURING THE
MORNING HOURS BEFORE NEARLY STALLING ALONG A YORK TO RED CLOUD TO
OSBORNE LINE.  AHEAD OF THIS FRONT...DEEP BOUNDARY LAYER MOISTURE
WILL RESULT IN HIGH TO EXTREME ML CAPES OF 3000 TO 4000 J/KG. THIS
ALONG WITH WEAK INHIBITION AND LARGE SCALE ASCENT SHOULD ALLOW
CONVECTION TO DEVELOP ALONG AND SOUTH OF THE FRONT DURING THE MID
AFTERNOON TO MID EVENING.  WITH EFFECTIVE BULK SHEAR IN EXCESS OF 40
KNOTS...ANY STORMS THAT DO DEVELOP SHOULD RAPIDLY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS.  ALTHOUGH THE BEST
ENVIRONMENT FOR TORNADOES SHOULD EXIST OVER IOWA INTO EASTERN
NEBRASKA...SIG TOR VALUES DO INCREASE TO ABOVE 3 DURING THE MID
EVENING HOURS IN RESPONSE TO THE DEVELOPMENT OF A LLJ. BASED ON
THIS...CAN/T RULE OUT ONE OR TWO ISOLATED TORNADOES AS WELL.  THE
BIGGER ISSUE AS THE EVENING PROGRESSES WILL BE THE POTENTIAL FOR
FLASH FLOODING AS THE CONVECTION EVOLVES INTO ONE OR TWO LARGE
CONVECTIVE SYSTEMS.  WITH HIGH PW VALUES AND DIFFLUENT 850-300MB
THICKNESS SHOWN...THE ENVIRONMENT WILL BE PRIMED FOR BACK BUILDING
CONVECTION PRODUCING VERY HIGH RAINFALL RATES.  WILL HOLD OFF ON
ISSUING A THIRD PERIOD FLOOD WATCH...BUT THIS WILL HAVE TO BE
WATCHED VERY CLOSELY OVER THE NEXT 24 HOURS.

LONG TERM...12Z THURSDAY THROUGH TUESDAY. THURSDAY WILL BE
BEGIN WITH THE CWFA IN THE WAKE OF A RAIN PRODUCING FRONT FROM
THE EVENING BEFORE. TRENDS SUGGEST THE FRONT WILL BE SOUTHEAST
OF THE CWFA BY DAWN...BUT SOME LINGERING SHOWERS COULD BE FOUND
IN THE SOUTHEAST CWFA. SOME ADDITIONAL LIFT AROUND THE UPPER LEVEL
LOW TO THE NORTH...MAY MOVE IN LATE IN THE DAY THURSDAY AND BRING
SOME SPRINKLES. WILL SEE WHAT TRENDS DEVELOP WITH THIS BEFORE
ADDING ANY SMALL POPS IN THE LATE AFTERNOON/EVENING.

BOTH FRIDAY AND SATURDAY LOOK DRY AND PRETTY NICE WITH SOMEWHAT
DRIER AIR AND THE CWFA IN BETWEEN SYSTEMS. MOISTURE WILL BE FLOWING
NORTH AHEAD OF THAT NEXT SYSTEM...WHICH SEEMS TO BE TIMED OUT AROUND
SUNDAY EVENING. UPPER SUPPORT IS MORE OF A GLANCING NORTHWEST FLOW
WAVE...SO THAT WARRANTS SMALLISH PRECIPITATION CHANCES AT THIS
TIME. SURFACE HIGH PRESSURE BUILDS INTO THE AREA MONDAY/TUESDAY
WITH TEMPERATURES NEAR OR JUST SLIGHTLY BELOW NORMAL. FORECAST HIGH
POSITION WOULD GENERALLY KEEP PRECIPITATION CLOSER TO THE FRONT
RANGE. REMOP ALONG WITH OPERATIONAL MODELS SUGGEST UPPER RIDGING
WILL MOVE OVERHEAD SUGGESTING MORE DRY WEATHER THROUGH MID NEXT
WEEK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 10, 8:08 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT TUE JUN 10 2008

KSZ007-019-NEZ039>041-046>049-060>064-072>077-082>087-111200-
JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
808 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...AS
WELL AS PORTIONS OF NORTH CENTRAL KANSAS GENERALLY EAST OF HIGHWAY
181.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
TONIGHT. A FEW OF THESE STORMS MAY BECOME STRONG WITH PENNY TO
NICKEL SIZE HAIL POSSIBLE ALONG WITH WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT TO MODERATE THREAT FOR SEVERE THUNDERSTORMS WILL THEN
EXIST LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE
HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 4 PM WEDNESDAY
AFTERNOON EAST OF A YORK NEBRASKA TO OSBORNE KANSAS LINE.
CONDITIONS WILL ALLOW STORMS TO QUICKLY BECOME SEVERE WITH LARGE
HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 70
MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE MARGINALLY FAVORABLE
FOR ONE OR TWO TORNADOES...ESPECIALLY EAST OF A YORK TO OSBORNE LINE
DURING THE EARLY TO MID EVENING HOURS. HEAVY RAIN MAY ALSO PRODUCE
SOME AREAS OF FLASH FLOODING DURING THE MID EVENING TO EARLY
OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005-006-017-018-111200-
PHILLIPS-SMITH-ROOKS-OSBORNE-
808 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS...GENERALLY ALONG AND WEST OF HIGHWAY 181.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK
AREA THIS EVENING. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS
TO 60 MPH...ALONG WITH AN ISOLATED TORNADO...WILL BE THE PRIMARY
SEVERE WEATHER THREATS WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT TO MODERATE THREAT FOR SEVERE THUNDERSTORMS WILL THEN
EXIST LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE
HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 4 PM WEDNESDAY
AFTERNOON EAST OF A YORK NEBRASKA TO OSBORNE KANSAS LINE.
CONDITIONS WILL ALLOW STORMS TO QUICKLY BECOME SEVERE WITH LARGE
HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 70
MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE MARGINALLY FAVORABLE
FOR ONE OR TWO TORNADOES...ESPECIALLY EAST OF A YORK TO OSBORNE LINE
DURING THE EARLY TO MID EVENING HOURS. HEAVY RAIN MAY ALSO PRODUCE
SOME AREAS OF FLASH FLOODING DURING THE MID EVENING TO EARLY
OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 10, 7:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT TUE JUN 10 2008

KSZ017-110115-
ROOKS-
736 PM CDT TUE JUN 10 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 9 MILES SOUTH OF PENOKEE...OR 10 MILES SOUTH OF
HILL CITY...AND MOVING EAST AT 33 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  DAMAR BY 805 PM CDT
  ZURICH BY 815 PM CDT

HAIL AROUND THE SIZE OF A QUARTER HAS BEEN REPORTED WITH THIS
STORM.

PEOPLE IN WESTERN ROOKS COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
Local storm report, Jun 10, 8:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             1 W PALCO               39.25N 99.58W
06/10/2008  E1.50 INCH       ROOKS              KS   EMERGENCY MNGR

&&

NWS
Local storm report, Jun 10, 8:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
852 PM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             PALCO                   39.25N 99.56W
06/10/2008  E2.75 INCH       ROOKS              KS   EMERGENCY MNGR

&&

NWS
Local storm report, Jun 10, 9:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
919 PM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             2 W PLAINVILLE          39.23N 99.34W
06/10/2008  E2.75 INCH       ROOKS              KS   LAW ENFORCEMENT

            GOLFBALL TO BASEBALL SIZED HAIL

&&

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:07 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks53 min
Jun 10, 8:30 PM CDTTornado WarningGIDRooks45 min
Jun 10, 9:10 PM CDTTornado WarningGIDOsborne, Rooks50 min
Jun 10, 9:35 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith40 min
Jun 10, 9:58 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks62 min
Jun 10, 10:08 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith52 min
Jun 11, 3:58 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith20 hr
Jun 11, 6:49 AM CDTWind AdvisoryGIDJewell, Mitchell4 hr
Jun 11, 5:40 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne41 min
Jun 11, 5:48 PM CDTSevere Thunderstorm WarningGIDMitchell42 min
Jun 11, 6:03 PM CDTTornado WarningGIDMitchell27 min
Jun 11, 6:29 PM CDTTornado WarningGIDMitchell16 min

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.